MAUDE Adverse Event Report: COVIDIEN VALLEYLAB SUCTION COAGULATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB SUCTION COAGULATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2505-10FR
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
A combined suction/cautery device was being used during an ent procedure in the operating room by the ent surgeon.During its use for cauterization, there was a spark that came through the blue (insulation) coating.Use of the device was stopped.Device was removed from the surgical field and a new device was opened and used to complete the surgical procedure.Pinpoint size red areas were noted on the patient's lower lip and nearby skin tissue, no blistering.Fda safety report id# (b)(4).

Brand Name
VALLEYLAB SUCTION COAGULATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
MDR Report Key10836474
Report NumberMW5097826
Device Sequence Number11519361
Product Code GEI
UDI-Device Identifier20884521038957
UDI-Public(01)20884521038957
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberE2505-10FR
Device Catalogue NumberE2505-10FR
Device Lot NumberS9LE006X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR
Patient Weight37